Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


FACIAL WASTING
Dec 2, 2011

What is facial wasting what causes it

Response from Dr. Young

Hello and thanks for posting.

Facial wasting is a non-specific term and either refers to the facial appearance in persons with generalized loss of weight (AIDS wasting) or to HIV-associated lipoatrophy. The former is seen in people who have untreated AIDS and responds very well to antiretroviral treatments; the later refers to the loss of subcutaneous fat and is typically observed in people who have responded to HIV treatments (with improving CD4s and undetectable viral loads). For more information about lipodystrophy, check out TheBody.com's Lipoatrophy Resource Center.

I hope that's helpful. BY



Previous
Changing Meds
Next
Just became detectable again

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement